Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 148, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 5, 2015, 9:02 PM CDT for Logan County, Thomas County, Kansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2015, 9:02 PM CDT (02:02 UTC)
- Expired
- Jun 5, 2015, 9:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Logan County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 58 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 5:44 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 584 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 2194 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 6:42 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 5, 6:42 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
542 PM MDT FRI JUN 5 2015
.UPDATE...
ISSUED AT 542 PM MDT FRI JUN 5 2015
UPDATED THE FORECAST FOR THE ISSUANCE OF TORNADO WATCH 260 AND THE
FLASH FLOOD WATCH. CONCERN IS GROWING OVER EXTREMELY HEAVY RAINS
WITH SLOW MOVING...INTENSE THUNDERSTORMS. SUPERCELLS SHOULD MORPH
INTO A MESOSCALE CONVECTIVE COMPLEX AND CONTINUE ITS SLOW MOVEMENT
TO THE NORTHEAST. EXTREMELY ANOMALOUS PRECIPITABLE WATER VALUES
INDICATE A HIGH THREAT OF HEAVY RAIN SO A FLASH FLOOD WATCH WAS
NEEDED.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 220 PM MDT FRI JUN 5 2015
PRECIPITATION CHANCES WILL INCREASE LATER THIS AFTERNOON THROUGH THE
EVENING/EARLY OVERNIGHT HOURS AS A PLUME OF INCREASING MID LEVEL
MOISTURE MOVES IN FROM THE SOUTHWEST. AFTER MIDNIGHT THIS PLUME
GENERALLY LIFTS NORTHEAST BUT SOME LINGERING MOISTURE REMAINS ALONG
AND EAST OF THE CO/KS BORDER. ON SATURDAY THIS AXIS OF MOISTURE
MOVES EAST AND OUT OF THE AREA AT THE END OF THE DAY ONLY TO BE
REPLACED BY ANOTHER MOVING INTO FAR EASTERN COLORADO WHICH WILL
BRING AN INCREASING CHANCE FOR LATE AFTERNOON THUNDERSTORMS.
VERY IMPRESSIVE PRECIPITABLE WATER VALUES EXIST ACROSS THE AREA THIS
AFTERNOON AND EARLY EVENING WITH 1.5-1.8 INCHES GENERALLY ALONG AND
NORTH OF THE INTERSTATE. THESE VALUES ARE EXTREMELY HIGH FOR THIS
TIME OF YEAR AND ARE PRETTY RARE DURING OUR MONSOON SEASON AT THE
END OF JULY. ONCE THE STORMS REACH THIS AIRMASS AM EXPECTING VERY
HIGH RAINFALL RATES AND AN INCREASED THREAT FOR FLASH FLOODING.
SEVERE WEATHER ALSO LIKELY.
LOW TEMPERATURES TONIGHT IN THE MID 50S WEST TO MID 60S EAST. HIGHS
ON SATURDAY WILL RANGE FROM THE LOW 80S WEST TO LOW 90S
EAST/NORTHEAST.
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 235 PM MDT FRI JUN 5 2015
SATURDAY NIGHT THROUGH SUNDAY NIGHT WILL HAVE A SIMILAR WEATHER
PATTERN WILL UNFOLD. AN UPPER LEVEL SHORT WAVE TROUGH WILL MOVE
ACROSS THE AREA FROM THE WEST...WITH THE BEST CHANCES FOR RAINFALL
DURING THE EVENING.
SATURDAY NIGHT THE STRONGEST LIFT WILL BE CENTERED OVER
THE 850MB TROUGH AND THE SURFACE FRONT. WANTED TO HAVE HIGHER
CHANCES FOR RAINFALL THAN CURRENTLY FORECAST...BUT DUE TO THE
UNCERTAINTY OF WHERE THE FRONT WILL BE DECIDED TO KEEP RAINFALL
CHANCES A BIT CONSERVATIVE FOR NOW. A COLD FRONT WILL BEGIN TO MOVE
THROUGH THE AREA FROM THE NORTHWEST DURING THE MID TO LATE
EVENING...EXITING THE AREA AROUND SUNRISE. BEHIND THE FRONT THE
ENVIRONMENT WILL BECOME MORE STABLE AND DRIER. THEREFORE WILL HAVE
CHANCES FOR RAIN DECLINE OVERNIGHT. LOOKING AT THE SEVERE POTENTIAL
FOR SATURDAY NIGHT...LOOKS LIKE THE BEST CHANCE WILL BE IN THE
EVENING NORTH OF THE KS/NE BORDER AND EAST OF HIGHWAY 83 OR
BASICALLY AHEAD OF THE WARM FRONT. HEAVY RAINFALL WILL BE POSSIBLE
DUE TO PRECIPITABLE WATER AMOUNTS NEAR THE HIGHEST RECORDED FOR THIS
TIME OF YEAR ACCORDING TO SOUNDING CLIMATOLOGY FROM SURROUNDING
UPPER AIR SITES.
SUNDAY THE NEXT ROUND OF STORMS WILL FIRE DURING THE EARLY AFTERNOON
AS AN UPPER LEVEL SHORT WAVE TROUGH MOVES IN FROM THE WEST. THIS
TROUGH APPEARS TO MOVE FAIRLY QUICKLY AND THE CONDENSATION PRESSURE
DEFICITS ARE 20+MB...WHICH WILL LIMIT STORM COVERAGE. REGARDING
TEMPERATURES...WARMER AIR WILL MOVE INTO THE AREA AS THE WARM FRONT
MOVES OVER THE SOUTHERN PART OF THE AREA. MODELS DISAGREE HOW FAR
NORTH THE FRONT WILL MOVE...BUT THE CONSENSUS HAS IT OVER
GREELEY/WICHITA COUNTIES.
LATE SUNDAY AFTERNOON AND SUNDAY EVENING A SECOND STRONGER UPPER
LEVEL SHORT WAVE TROUGH WILL MOVE OVER THE AREA FROM THE WEST. LIFT
ASSOCIATED WITH THIS TROUGH WILL BE MORE FOCUSED AND CONDENSATION
PRESSURE DEFICITS WILL BE MUCH LOWER...UNDER 10MB OR SO. THIS
TROUGH WILL MOVE EAST THROUGH THE EVENING...FILLING AS IT MOVES
ACROSS THE EASTERN HALF OF THE AREA. STORM MOTION WILL BE AROUND 20
MPH AND PRECIPITABLE WATER IS FORECAST TO CONTINUE TO BE VERY
HIGH...RIVALING THE HIGHEST OBSERVED AMOUNTS ACCORDING TO
CLIMATOLOGY OF OBSERVED SOUNDINGS FROM SURROUNDING SITES. WITH THIS
IN MIND PLACED A MENTION OF HEAVY RAINFALL IN THE FORECAST FOR
PORTIONS OF THE AREA WHERE THE SHORT WAVE TROUGH WILL TRACK. BEST
CHANCE FOR SEVERE WEATHER WILL BE EAST OF HIGHWAY 83.
OVERNIGHT SUNDAY THE SHORT WAVE TROUGH WILL FILL BRINGING RAINFALL
TO AN END.
MONDAY THROUGH FRIDAY THE WET WEATHER PATTERN WILL CONTINUE AS THE
UPPER LEVEL LOW CURRENTLY OVER THE DESERT SOUTHWEST MOVES NORTHEAST
AND BECOMES ELONGATED OVER THE PLAINS AS A RIDGE BUILDS IN.
WEDNESDAY THERE WILL BE A BREAK IN THE RAINFALL AS THE TROUGH MOVES
EAST OF THE AREA AND THE RIDGE AXIS MOVE THROUGH. AFTER WEDNESDAY
ANOTHER UPPER LEVEL TROUGH WILL MOVE ACROSS THE CONUS...BRINGING
CHANCES FOR RAINFALL WITH IT THURSDAY AND FRIDAY.
TEMPERATURES THROUGH THE PERIOD WILL BE NEAR NORMAL EXCEPT FOR
FRIDAY WHEN A COLD FRONT MOVES THROUGH THE AREA.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 542 PM MDT FRI JUN 5 2015
STRONG/SEVERE THUNDERSTORMS WILL PUSH ACROSS THE REGION THIS
EVENING...BRINGING POOR AVIATION CONDITIONS TO BOTH TAF SITES.
NEAR-TERM THREAT NEAR KGLD WITH THREAT GRADUALLY TRANSITIONING
NORTHEAST TO KMCK. HEAVY RAIN...LOW CEILINGS AND STRONG WINDS
ANTICIPATED WITH THESE SLOW MOVING STORMS. STORMS SHOULD EXIT THE
REGION AFTER MIDNIGHT. THERE IS A CHANCE FOR SOME FOG BUT
CONFIDENCE IS LOW AT THIS TIME. MOST LIKELY LOCATION TO OBSERVE
FOG IS KMCK.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH UNTIL 2 AM MDT /3 AM CDT/ SATURDAY FOR KSZ001-
002-013.
CO...FLASH FLOOD WATCH UNTIL 2 AM MDT SATURDAY FOR COZ090>092.
NE...FLASH FLOOD WATCH UNTIL 2 AM MDT /3 AM CDT/ SATURDAY FOR NEZ079-
080.
&&
UPDATE...RRH
SHORT TERM...99
LONG TERM...JTL
AVIATION...RRHHazardous weather outlook, Jun 5, 6:49 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 549 PM MDT FRI JUN 5 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-070000- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 549 PM MDT FRI JUN 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TONIGHT... SEVERE THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE AREA THIS EVENING. LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES ARE EXPECTED. THUNDERSTORMS WILL MOVE SLOWLY AND PRODUCE EXTREME RAINFALL RATES. FLASH FLOODING IS LIKELY AND A FLASH FLOOD WATCH HAS BEEN ISSUED ALONG AND WEST OF A CHEYENNE WELLS COLORADO TO BREWSTER KANSAS TO CULBERTSON NEBRASKA LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE TRI-STATE AREA SATURDAY AFTERNOON AND EVENING...PRIMARILY ALONG AND NORTH OF INTERSTATE 70. ALL MODES OF SEVERE WEATHER ARE POSSIBLE INCLUDING LOCALLY HEAVY RAINFALL WHICH MAY PRODUCE FLASH FLOODING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY EAST OF HIGHWAY 83...WITH A SECOND FAVORABLE AREA BEING SOUTH OF A LINE FROM FLAGLER COLORADO TO GOVE KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED.
In the hours before
Local storm report, Jun 5, 8:25 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
725 PM MDT FRI JUN 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM FLASH FLOOD BURLINGTON 39.31N 102.27W
06/05/2015 KIT CARSON CO LAW ENFORCEMENT
WATER OVER ROADS IN BURLINGTON.
&&
RHUSTEDLocal storm report, Jun 5, 8:33 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
733 PM MDT FRI JUN 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL GOODLAND 39.35N 101.71W
06/05/2015 E1.00 INCH SHERMAN KS NWS EMPLOYEE
NICKEL TO QUARTER SIZE HAIL
&&
HILLLocal storm report, Jun 5, 8:37 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
737 PM MDT FRI JUN 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 3 S GOODLAND 39.31N 101.71W
06/05/2015 E1.75 INCH SHERMAN KS TRAINED SPOTTER
&&
DRLocal storm report, Jun 5, 8:44 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
744 PM MDT FRI JUN 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND DMG 1 WSW KANORADO 39.33N 102.06W
06/05/2015 KIT CARSON CO LAW ENFORCEMENT
5 LARGE TREES LAID OVER DUE TO POSSIBLE TORNADO. TIME AND
LOCATION ESTIMATED BY RADAR.
&&
HILLLocal storm report, Jun 5, 8:55 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
755 PM MDT FRI JUN 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL YUMA 40.12N 102.72W
06/05/2015 M1.00 INCH YUMA CO EMERGENCY MNGR
&&
RHUSTEDLocal storm report, Jun 5, 8:57 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
757 PM MDT FRI JUN 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HEAVY RAIN YUMA 40.12N 102.72W
06/05/2015 M0.75 INCH YUMA CO EMERGENCY MNGR
RAIN FELL IN 15-20 MINUTES ACCORDING TO EMERGENCY
MANAGER. WATER UP TO THE CURBS OF SOME STREETS.
&&
RHUSTEDThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:08 PM CDT | Special Weather Statement | GLD | Sheridan, Thomas | 22 min |
| Jun 5, 7:14 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan, Thomas | 61 min |
| Jun 5, 7:18 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 31 min |
| Jun 5, 7:28 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 47 min |
| Jun 5, 7:38 PM CDT | Tornado Warning | GLD | Sherman | 52 min |
| Jun 5, 7:39 PM CDT | Tornado Warning | GLD | Sherman | 51 min |
| Jun 5, 7:40 PM CDT | Tornado Warning | GLD | Sheridan | 35 min |
| Jun 5, 7:54 PM CDT | Tornado Warning | GLD | Thomas | 36 min |
| Jun 5, 8:09 PM CDT | Tornado Warning | GLD | Cheyenne | 51 min |
| Jun 5, 8:13 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 62 min |
| Jun 5, 8:15 PM CDT | Tornado Warning | GLD | Thomas | 18 min |
| Jun 5, 8:16 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins, Thomas | 29 min |
| Jun 5, 8:21 PM CDT | Flash Flood Warning | GLD | Cheyenne, Sherman | 3 hr |
| Jun 5, 8:22 PM CDT | Tornado Warning | GLD | Rawlins | 23 min |
| Jun 5, 8:43 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas | 48 min |
| Jun 5, 8:55 PM CDT | Tornado Warning | GLD | Logan, Thomas | 35 min |
| Jun 5, 8:58 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 62 min |
| Jun 5, 9:27 PM CDT | Tornado Warning | GLD | Logan | 33 min |
| Jun 5, 9:45 PM CDT | Tornado Warning | GLD | Logan, Thomas | 45 min |
| Jun 5, 9:52 PM CDT | Flash Flood Warning | GLD | Cheyenne, Rawlins | 4 hr |
| Jun 5, 9:58 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 62 min |
| Jun 5, 10:08 PM CDT | Tornado Warning | GLD | Thomas | 22 min |
| Jun 5, 10:27 PM CDT | Tornado Warning | GLD | Thomas | 33 min |
| Jun 5, 11:19 PM CDT | Special Weather Statement | GLD | Rawlins | 41 min |
| Jun 6, 12:17 AM CDT | Special Weather Statement | GLD | Decatur | 43 min |
| Jun 6, 2:57 PM CDT | Special Weather Statement | GLD | Norton | 18 min |
| Jun 5, 7:14 PM CDT | Tornado Warning | GLD | Kit Carson, Yuma | 15 min |
| Jun 5, 7:18 PM CDT | Tornado Warning | GLD | Kit Carson, Yuma | 27 min |
| Jun 5, 7:24 PM CDT | Flash Flood Warning | GLD | Kit Carson, Yuma | 3 hr |
| Jun 5, 7:43 PM CDT | Tornado Warning | GLD | Yuma | 32 min |
| Jun 5, 8:38 PM CDT | Tornado Warning | GLD | Yuma | 52 min |
| Jun 5, 9:29 PM CDT | Flash Flood Warning | GLD | Yuma | 4 hr |
| Jun 6, 5:24 PM CDT | Tornado Warning | GLD | Kit Carson | 36 min |
| Jun 6, 5:56 PM CDT | Tornado Warning | GLD | Kit Carson | 34 min |
| Jun 6, 6:25 PM CDT | Severe Thunderstorm Warning | GLD | Kit Carson | 35 min |
| Jun 6, 6:53 PM CDT | Severe Thunderstorm Warning | GLD | Kit Carson | 52 min |
| Jun 5, 9:40 PM CDT | Special Weather Statement | GLD | Hitchcock | 50 min |
| Jun 5, 11:22 PM CDT | Special Weather Statement | GLD | Red Willow | 38 min |
| Jun 6, 12:10 AM CDT | Special Weather Statement | GLD | Red Willow | 50 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.